Alert archive / Kentucky / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS Paducah, KY

February 28, 2021Christian County, Todd County, Kentucky

NWS Paducah, KY issued this areal flood warning at Feb 28, 2021, 8:52 PM CST for Christian County, Todd County, Kentucky. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2021, 8:52 PM CST (02:52 UTC)
Expired
Mar 1, 2021, 7:50 AM CST
In force
11 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Christian County, KY, Todd County, KY

The radar

The Ft Campbell radar (KHPX), 19 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

193 
WGUS43 KPAH 010252
FLWPAH

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Paducah KY
852 PM CST Sun Feb 28 2021

KYC047-219-011400-
/O.NEW.KPAH.FA.W.0002.210301T0252Z-210301T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian KY-Todd KY-
852 PM CST Sun Feb 28 2021

The National Weather Service in Paducah has issued a

* Flood Warning for...
  Christian County in south central Kentucky...
  Todd County in south central Kentucky...

* Until 800 AM CST Monday.

* At 852 PM CST, emergency management reported flooding continued 
  across the warned area. Many roads are still flooded.

Some locations that will experience flooding include...
  Hopkinsville, Oak Grove, Elkton, Fort Campbell, Clarksville, 
  Guthrie, Pembroke, Trenton, Lafayette, Allegre, Herndon, Clifty, 
  Justice and Allensville.

This Flood Warning will replace the Flash Flood Warnings previously 
in effect. Light to moderate rains will continue through midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3696 8766 3704 8727 3707 8725 3706 8724
      3704 8726 3704 8724 3706 8705 3679 8706
      3677 8705 3675 8706 3664 8706 3664 8769

$$

08
1 follow-up statement
617 
WGUS83 KPAH 011350
FLSPAH

Flood Statement
National Weather Service Paducah KY
750 AM CST Mon Mar 1 2021

KYC047-219-011400-
/O.CAN.KPAH.FA.W.0002.000000T0000Z-210301T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian KY-Todd KY-
750 AM CST Mon Mar 1 2021

...FLOOD WARNING IS CANCELLED FOR CHRISTIAN AND TODD COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. However, numerous roads still remain closed. Please be on 
the look out for and heed any remaining road closures.

LAT...LON 3696 8766 3704 8727 3707 8725 3706 8724
      3704 8726 3704 8724 3706 8705 3679 8706
      3677 8705 3675 8706 3664 8706 3664 8769

$$

DRS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 6:23 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Feb 28, 6:23 PM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
623 PM CST Sun Feb 28 2021

.UPDATE...
Issued at 623 PM CST Sun Feb 28 2021

Updated aviation discussion.

&&

.SHORT TERM...(Tonight through Tuesday night)
Issued at 230 PM CST Sun Feb 28 2021

Though peak SRH values appear to shift just to our south with
time, ongoing convection from still noisy, disorganized elements
are modeled to come together nicely in the next 1-3 hours.
Effective shear bulks up and with sufficient instability present
as witnessed by lightning activity well to our north even, there
is a brief mode signal for strong-svr storms/isolated tornadoes
possible, as the line or LEWP takes shape and moves across the
area along/in advance of the front. This will be in addition to
the still impressive heavy rain signal, with 1-2" hourly rates and
potentially locally higher amounts producing upwards to another 3
inches on top of already considerably flooded portions of southern
Kentucky. Watch products for Tornado thru 10 PM and Flood thru
Midnight are in effect.

After fropa, we'll see the turned over atmosphere be replaced with
a seasonal airmass. Temps that pushed to near and even into the
lower 70s today, will settle back closer to climo norms for the
beginning of the workweek, in the lower 50s. The next chance of
pcpn, a small and inconsequential one wrt impacts, will occur
Tuesday-Tuesday night.

.LONG TERM...(Wednesday through Sunday)
Issued at 230 PM CST Sun Feb 28 2021

The long term portion of the forecast offers somewhat of a
reprieve to all the recent weather. An increasingly dry signal is
modeled, with seasonal temps in the 50s and 30s for the duration
of the forecast. This is due to the stronger input signal of the
northeast long wave trof, which actually backbuilds some and falls
heights over the Midwest. If this trend continues, it could drop
down a little weekend front with some associated pops and a minor
cooldown. For now, though, there does not appear to be enough
member data there to inject that into the NBM's output, and for
this package, we ran with its output exclusively.

&&

.AVIATION...
Issued at 623 PM CST Sun Feb 28 2021

As a wind shift (northwesterly 12-20 knots) continues to make its
way through the region from northwest to southeast, the heavier
rains are forecast to move eastward out of the region over the next
few hours, resulting in improving vsbys later in the evening,
especially for western KY. Meanwhile, mostly MVFR cigs are expected
to go VFR for a few hours this evening in the wake of the front,
primarily in southern IL and southeastern MO, before descending back
to MVFR levels overnight (except far western parts of southeastern
MO counties which will be VFR most of the time). Expect clearing
skies during the day Mon, as winds slowly subside and maintain a
northerly to northwesterly direction.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch until midnight CST tonight for ILZ087-090-091-094.

MO...Flood Watch until midnight CST tonight for MOZ112-114.

IN...Flood Watch until midnight CST tonight for INZ085>088.

KY...Flood Watch until midnight CST tonight for KYZ001>022.

&&
Hazardous weather outlook, Feb 28, 2:22 PM CST, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
222 PM CST Sun Feb 28 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
222 PM CST Sun Feb 28 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect through 10 PM for the Kentucky
counties bordering Tennessee. There is a chance some
thunderstorms could reach severe levels late this afternoon into
the evening. Large hail, damaging winds, and isolated tornadoes
are possible in and close to the Tornado Watch area.

A Flood Watch remains in effect for all of western Kentucky, and
adjacent locations along the Ohio River, through midnight. More
heavy rain is expected to fall over the Watch area, especially
southern Kentucky. Additional flooding is anticipated in already
flooded areas, and new and expanded flooding is possible across
the Watch area. Refer to the Watch product itself for additional
details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of severe weather and flooding are encouraged.

In the hours before

Local storm report, Feb 28, 4:31 PM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
431 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      6 W PEMBROKE            36.76N 87.47W
02/28/2021                   CHRISTIAN          KY   EMERGENCY MNGR

            HWY 41 HAS BEEN CLOSED SOUTH OF HOPKINSVILLE
            NEAR NOVADELL GOLF COURSE. ROAD IS
            IMPASSABLE DUE TO HIGH WATER.

&&

SP
Special weather statement, Feb 28, 5:14 PM CST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
514 PM CST Sun Feb 28 2021

KYZ016-019>021-282330-
Muhlenberg KY-McLean KY-Hopkins KY-Daviess KY-
514 PM CST Sun Feb 28 2021

...SPECIAL WEATHER STATEMENT...

At 514 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Masonville to 8 miles northeast of
Madisonville. Movement was east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Owensboro, Calhoun, Livermore, Whitesville, Masonville, Knottsville,
Sacramento, Island, Bremen, South Carrollton and Moseleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3774 8682 3771 8686 3768 8683 3766 8684
      3762 8692 3763 8695 3755 8705 3747 8711
      3748 8713 3746 8711 3738 8710 3734 8714
      3733 8743 3772 8716 3779 8682
TIME...MOT...LOC 2314Z 259DEG 39KT 3768 8714 3739 8736

RJP
Special weather statement, Feb 28, 5:28 PM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
528 PM CST Sun Feb 28 2021

KYZ017-022-010000-
Todd KY-Christian KY-
528 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN AND TODD
COUNTIES UNTIL 600 PM CST...

At 527 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Elkton to near Pembroke to Fort Campbell.
Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Oak Grove, Elkton, Fort Campbell, Clarksville, Guthrie, Trenton,
Justice, Allensville and Everett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 PM CST for south central
Kentucky.

LAT...LON 3664 8706 3664 8750 3672 8738 3693 8716
      3695 8705 3677 8705
TIME...MOT...LOC 2327Z 257DEG 31KT 3686 8718 3674 8732 3665 8745

RJP
Local storm report, Feb 28, 6:34 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
634 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       2 N FULTON              36.54N 88.88W
02/28/2021  M4.77 INCH       FULTON             KY   TRAINED SPOTTER

            STORM TOTAL FROM RAIN GAUGE JUST NORTH OF DOWNTOWN
            FULTON. STREETS IN DOWNTOWN FULTON WERE CLOSED FOR THE
            SECOND TIME TODAY BECAUSE OF HIGH WATER FROM HARRIS FORK
            CREEK.

&&

DB
Local storm report, Feb 28, 6:35 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     FLASH FLOOD      MURRAY                  36.61N 88.31W
02/28/2021                   CALLOWAY           KY   TRAINED SPOTTER

            MANY ROADS STILL FLOODED DUE TO THE ONGOING
            EVENING RAINS. STORM TOTAL RAINFALL 5.05
            INCHES.

&&

CN

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 8:15 PM CSTAreal Flood WarningPAHCalloway, Fulton, Graves, Hickman, Marshall, Trigg12 hr
Mar 1, 11:21 AM CSTRiver Flood WarningPAHDaviess21 days
Mar 1, 11:21 AM CSTRiver Flood WarningPAHLivingston, McCracken14 days
Mar 1, 11:21 AM CSTRiver Flood WarningPAHDaviess, Henderson9 days
Mar 1, 11:21 AM CSTRiver Flood WarningPAHCrittenden, Livingston14 days

Nearby

Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.